MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 8.5-9.5-10.5; OESOPHAGEAL BALLOON CATHETER

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 8.5-9.5-10.5; OESOPHAGEAL BALLOON CATHETER
Model Number BD-400P-1080
Medical Device Problem Codes Mechanical Problem (1384); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation.Per the information noted by the technical assistance center (tac) support engineer, the customer will not be returning the item at this time.No further information provided as to why the device is not returning.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported that while holding pressure at 9.5 atm (atmospheric pressure), the device was suddenly lost pressure.Upon inspection, it was found the balloon had split down the side.The device was replaced and the intended diagnostic an unspecified procedure was completed using another dilator balloon (similar device).There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction: e2 was inadvertently checked; reporters title is not available.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.A formal investigation was initiated to investigate the root cause.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (FW) 8.5-9.5-10.5
Common Device Name
OESOPHAGEAL BALLOON CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17387122
Report Number3003790304-2023-00293
Device Sequence Number6183097
Product Code KNQ
UDI-Device Identifier00821925033177
UDI-Public00821925033177
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberBD-400P-1080
Device Lot Number300113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown